Alert archive / Georgia / Flash Flood Warnings in 2009

Flash Flood Warning 33, NWS Atlanta, GA

September 20, 2009Paulding County, Georgia

NWS Atlanta, GA issued this flash flood warning at Sep 20, 2009, 6:56 PM EDT for Paulding County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2009, 6:56 PM EDT (22:56 UTC)
Expired
Sep 20, 2009, 11:00 PM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Paulding County, GA

The radar

The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
977 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
520 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KFFC 202256
FFWFFC
GAC223-210300-
/O.NEW.KFFC.FF.W.0033.090920T2256Z-090921T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
656 PM EDT SUN SEP 20 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 1100 PM EDT

* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIRAM 
  AND DALLAS. THIS HEAVY RAIN WILL EFFECT PORTIONS OF SWEETWATER 
  CREEK AND LICK LOG CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3396 8485 3395 8472 3379 8471 3379 8473
      3378 8478 3377 8488 3378 8490 3379 8490

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 5:30 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 20, 5:30 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SUN SEP 20 2009

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
PERSISTENT UPPER LEVEL LOW THAT HAS PLAGUED THE REGION OVER THE PAST
SEVERAL DAYS CONTINUES TO OPEN UP AND SHIFT NORTHEAST. ASSOCIATED
SURFACE LOW THAT HAS LINGERED OVER THE LOWER MISSISSIPPI VALLEY IS
ALSO BEGINNING TO SHIFT NORTH. THIS SHOULD START TO EASE THE HEAVY
RAIN THREAT OVER THE AREA BY LATE MONDAY. UNTIL THEN CONTINUED HIGH
POPS FOR THE FORECAST AREA. UPPER PATTERN BEGINS SHIFTING BY THE END
OF THE SHORT TERM FORECAST PERIOD AS A NEW SHORTWAVE DIGS INTO THE
LARGE SCALE UPPER TROUGH OVER THE CENTRAL U.S. DEVELOPING YET ANOTHER
CLOSED LOW IN THE UPPER FLOW OVER THE FRONT RANGE OF THE ROCKIES.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
GFS AND ECMWF MODELS BOTH KEEP NEW CLOSED UPPER LOW OVER THE HIGH
PLAINS TO START THE EXTENDED FORECAST PERIOD...BUT BOTH RETROGRADE
THIS LOW TOWARD THE 4 CORNERS REGION. BOTH MODELS END UP PUTTING
GEORGIA UNDER A BUILDING UPPER RIDGE FOR THE LAST HALF OF THE WEEK...
ALTHOUGH ENOUGH LOW LEVEL MOISTURE IS FORECAST TO REMAIN FOR
SCATTERED...MAINLY DIURNAL...CONVECTION.

&&

.HYDROLOGY...
DEEP...RICH TROPICAL MOISTURE REMAINS IN PLACE OVER THE REGION. MOST
OF THE FORECAST AREA IS WELL SATURATED FROM SEVERAL DAYS OF HEAVY
RAINFALL...AND WITH THE LIKELIHOOD OF EVEN MORE HEAVY RAINFALL
THROUGH MONDAY I WILL KEEP THE CURRENT FLOOD WATCH GOING FOR MOST OF
THE AREA. THE EXTREME SOUTHEAST CORNER OF THE FORECAST AREA HAS ONLY
RECEIVED MODEST RAINFALL AMOUNTS OVER THE PAST 72 HOURS...AND TERRAIN
AND SOIL TYPES IN THAT AREA ARE NOT AS PRONE TO FLOODING PROBLEMS...
SO I HAVE DECIDED TO REMOVE SEVERAL COUNTIES FROM THE WATCH IN
PORTIONS OF CENTRAL AND EAST CENTRAL GEORGIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  78  67  84  67 /  70  70  40  40  20
ATLANTA         69  79  69  83  69 /  70  70  40  40  30
BLAIRSVILLE     66  74  66  78  63 /  70  70  40  50  30
CARTERSVILLE    69  78  67  83  66 /  70  70  40  50  30
COLUMBUS        71  84  71  86  70 /  60  60  30  40  20
GAINESVILLE     67  75  67  82  67 /  70  70  40  40  30
MACON           71  84  70  86  69 /  50  60  30  30  20
ROME            69  79  68  83  67 /  70  70  40  50  30
PEACHTREE CITY  68  79  68  83  67 /  70  70  40  40  30
VIDALIA         72  85  71  86  71 /  50  50  30  30  20

&&

.AVIATION...
OVERALL PATTERN PERSISTS. DEEP TROPICAL MOISTURE CONTINUES AND
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP THIS EVENING.
MVFR CEILINGS...LOCALLY VFR UNTIL SUNSET...SHOULD LOWER AGAIN TO IFR
BY 06Z...AND IMPROVE SLOWLY AFTER 14Z. VISIBILITY UNRESTRICTED
EXCEPT 3SM OR LESS IN RAIN AND FOG. WINDS REMAINING EAST TO
SOUTHEAST LESS THAN 10KT OVERNIGHT.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL...
CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MACON...
MADISON...MARION...MERIWETHER...MONROE...MORGAN...MURRAY...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

&&

20/41
Hazardous weather outlook, Sep 20, 6:32 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 AM EDT SUN SEP 20 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
632 AM EDT SUN SEP 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS EXPECTED WITH HEAVY RAINFALL
AND POSSIBLE FLOODING.

.SYNOPSIS...
LOW PRESSURE OVER THE MIDDLE MISSISSIPPI VALLEY CONTINUES TO DRAW
A VERY MOIST TROPICAL AIRMASS NORTHWARD FROM THE GULF INTO MUCH OF
THE SOUTHEASTERN STATES. A SERIES OF UPPER LEVEL WEATHER
DISTURBANCES CROSSING GEORGIA TODAY ALONG WITH SOUTHEASTERLY
UPSLOPE FLOW WILL ENHANCE RAINFALL ACROSS THE LOCAL AREA TODAY.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS TODAY AND
TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. A FEW LIGHTNING STRIKES
WILL ALSO OCCUR.

.DISCUSSION...
THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES
AROUND 2 INCHES...AND WILL BECOME SOMEWHAT MORE UNSTABLE WITH
CAPES APPROACHING 1000 THIS AFTERNOON. SOILS ARE SATURATED AFTER
SEVERAL DAYS OF WIDESPREAD RAINFALL AND ADDITIONAL HEAVY RAIN IS
EXPECTED TODAY...ESPECIALLY ACROSS NORTH GEORGIA. THIS MAY LEAD TO
ADDITIONAL FLOODING ALONG CREEKS...STREAMS...RIVERS AND OTHER LOW
LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS EACH DAY...WITH
HEAVY RAIN REMAINING POSSIBLE AT LEAST THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 20, 2:02 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT SUN SEP 20 2009

GAZ020-021-032-201845-
202 PM EDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN COBB...
CHEROKEE AND BARTOW COUNTIES UNTIL 245 PM EDT...

AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ACWORTH...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS COBB...
CHEROKEE AND BARTOW COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE KENNESAW STATE UNIVERSITY...
KENNESAW...ACWORTH...OAK GROVE...GEORGE WASHINGTON CARVER STATE
PARK...RED TOP MOUNTAIN STATE PARK...KELLOGG CREEK...WOODSTOCK...
HOBGOOD PARK...HOBGOOD PARK...LEBANON...HOLLY SPRINGS...SUTALLEE...
LITTLE RIVER LANDING AND BRIDGEMILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 20, 2:18 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
218 PM EDT SUN SEP 20 2009

GAZ021-022-033-201900-
218 PM EDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FORSYTH...
CHEROKEE AND FULTON COUNTIES UNTIL 300 PM EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MILTON...MOVING NORTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS FORSYTH...
CHEROKEE AND FULTON COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE MILTON...BIRMINGHAM...DREW...
HOLBROOK...FREE HOME...LATHEMTOWN...CUMMING AND DUCKTOWN. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 20, 3:00 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EDT SUN SEP 20 2009

GAZ032-033-044-045-201945-
300 PM EDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DEKALB...COBB
AND FULTON COUNTIES UNTIL 345 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAKEWOOD PARK...MOVING NORTH AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS DEKALB...COBB
AND FULTON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE HAPEVILLE...EAST POINT...COLLEGE PARK...
LAKEWOOD PARK...GRESHAM PARK...CASCADE HEIGHTS...TURNER FIELD...
GRANT PARK-ZOO ATLANTA...WEST END...ATLANTA...EDGEWOOD...KIRKWOOD
EAST LAKE...BANKHEAD AND LITTLE FIVE POINTS. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 20, 3:56 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT SUN SEP 20 2009

GAZ001>003-202100-
356 PM EDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DADE...WALKER AND
CATOOSA COUNTIES UNTIL 500 PM EDT...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN FROM LAKEVIEW TO 5 MILES
SOUTHWEST OF RISING FAWN...MOVING NORTHEAST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
DADE...WALKER AND CATOOSA COUNTIES...INCLUDING AREAS AROUND CEDAR
GROVE...WOOD STATION...BLUE SPRING...BEAUMONT...RINGGOLD...BOYNTON...
INDIAN SPRINGS...FORT OGLETHORPE...LAKEVIEW...NAOMI...LAFAYETTE...
LINWOOD...ROCK SPRING...CHICKAMAUGA AND COOPER HEIGHTS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Local storm report, Sep 20, 5:08 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT SUN SEP 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      2 W PORTER SPRINGS      34.63N 83.99W
09/20/2009                   LUMPKIN            GA   PUBLIC

            THE WOODY AND YAHOOLA CREEKS CAUSED WIDESPREAD MINOR
            FLOODING OF FIELDS AND PASTURE NEAR YAHOOLA ROAD.

0730 AM     FLASH FLOOD      3 N VOGEL STATE PARK    34.77N 83.91W
09/20/2009                   UNION              GA   COUNTY OFFICIAL

            WOLF CREEK CAME OUT OF IT BANKS AND CAUSED MINOR FLOODING
            OF PORTIONS OF WOLF PEN GAP ROAD AND VIRGINIA DRIVE.

0830 AM     FLASH FLOOD      4 S VOGEL STATE PARK    34.68N 83.91W
09/20/2009                   LUMPKIN            GA   COUNTY OFFICIAL

            MUDSLIDE ON CORINTH CHURCH ROAD DUE TO HEAVY RAIN.

0300 PM     FLOOD            5 S VOGEL STATE PARK    34.66N 83.90W
09/20/2009                   LUMPKIN            GA   EMERGENCY MNGR

            ONE PERSON EVACUATED FROM HOME NEAR THE CHESTATEE RIVER.

&&

KFRANTZ
Special weather statement, Sep 20, 6:01 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EDT SUN SEP 20 2009

GAZ002-011-202300-
601 PM EDT SUN SEP 20 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTOOGA AND WALKER
COUNTIES UNTIL 700 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CHATTANOOGA VALLEY TO CLOUDLAND...MOVING
NORTH AT 10 MPH.

RAINFALL AMOUNTS BETWEEN 1.5 TO 2.5 INCHES CAN BE EXPECTED ACROSS
CHATTOOGA AND WALKER COUNTIES...INCLUDING AREAS AROUND MENLO...
TRION...CLOUDLAND...SUBLIGNA...VILLANOW...SUTTLES MILL...NAOMI...
CENTER POST...LAFAYETTE...LINWOOD...ROCK SPRING...CHICKAMAUGA...
NOBLE...FAIRVIEW AND ROSSVILLE. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

RUNOFF FROM THESE STORMS WILL CAUSE TEMPORARY FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES.  ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 5:37 AM EDTFlash Flood WarningFFCLumpkin6 hr
Sep 20, 6:34 AM EDTFlash Flood WarningFFCUnion6 hr
Sep 20, 6:43 AM EDTFlash Flood WarningFFCWhite6 hr
Sep 20, 7:40 AM EDTFlash Flood WarningFFCTowns6 hr
Sep 20, 11:23 AM EDTAreal Flood WarningFFCLumpkin112 min
Sep 20, 11:59 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Sep 20, 12:23 PM EDTAreal Flood WarningFFCUnion, White52 min
Sep 20, 1:17 PM EDTAreal Flood WarningFFCLumpkin, Towns, Union, White6 hr
Sep 20, 1:51 PM EDTAreal Flood WarningFFCCobb6 hr
Sep 20, 2:45 PM EDTFlash Flood WarningFFCCherokee6 hr
Sep 20, 5:35 PM EDTRiver Flood WarningFFCDawson, Forsyth38 hr
Sep 20, 6:32 PM EDTFlash Flood WarningFFCCatoosa, Walker6 hr
Sep 20, 7:14 PM EDTFlash Flood WarningFFCCobb4 hr

Nearby

Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.